Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Apr 25, 2002, 7:08 PM CDT for Dickens County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2002, 7:08 PM CDT (00:08 UTC)
- Expired
- Apr 25, 2002, 9:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 90 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 260008 FFWLBB TXC125-260200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 706 PM CDT THU APR 25 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL 900 PM CDT * AT 702 PM CDT...THE PUBLIC REPORTED VERY HEAVY RAIN 7 MILES WEST OF SPUR...OR ABOUT 11 MILES SOUTHWEST OF DICKENS. THE AREA OF RAIN WAS MOVING NORTHEAST AT 10 MPH. * THE EXCESSIVE RAINFALL WILL BE NEAR... DICKENS AT 730 PM CDT AND NEAR AFTON AT 750 PM CDT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3342 10105 3338 10055 3381 10055 3381 10102
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 2:47 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 25, 2:47 PM CDT, 4 hours 21 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 247 PM CDT THU APR 25 2002 RADAR SCREEN PRETTY ACTIVE THIS AFTERNOON WITH ISENTROPIC LIFT OVER VERY COOL AIR MASS BEING ENHANCED BY MID/UPPER LEVEL JET STREAK TRAVERSING THE FA. THINK THAT ACTIVITY WILL CONTINUE TO SPREAD NEWD ACRS THE AREA THIS EVENING BEFORE LIFT WEAKENS DURING THE OVERNIGHT HOURS. FINAL POP WORDING WILL PROBABLY BE IN THE SCATTERED/NUMEROUS WORDING. SEVERE POTENTIAL LIMITED WITH ELEVATED NATURE OF STORM... BUT AIR BEING LIFTED IS JUICY ENOUGH FOR SOME STORMS TO APPROACH SEVERE LIMITS...ESPECIALLY S/SE. TSRA ACTIVITY SHOULD INCREASE AGAIN TOMORROW EVENING AS DRYLINE TAKES SHAPE TOMORROW AFTN SOMEWHERE NEAR THE NM BORDER WITH SFC FRONT LIFTING NWD ACRS THE FA AS A WARM FRONT. THESE FEATURES WILL LIKELY BE IN OR VERY NEAR THE FA COME INITIATION TIME TOMORROW WITH THEIR POSITIONS BEING CRUCIAL TO POPS AND BEST CHANCE OF SEVERE. ATTM EXPECT INITIATION OVER ERN NM OR WRN ZONES LATE TOMORROW AFTN THEN SPREAD ENEWD AND INCREASE IN COVERAGE. SEVERE COVERAGE WILL BE LIMITED BY ROBUSTNESS OF SFC DEWPOINT RETURN/AMOUNT OF CAPE AVAILABLE. HOWEVER WITH STRONG UPPER LOW CURRENTLY OFF CALIF COAST PROGGED TO EJECT OUT TOMORROW...WIND FIELDS FROM SFC TO MID LEVELS APPEAR QUITE FAVORABLE FOR SUSTAINING CONVECTION AND ENHANCING SEVERE POTENTIAL. WILL BE INTERESTING TO SEE HOW MANY FACTORS CAN COME TOGETHER. THIS SAID...PREVIOUS FCST PACKAGE LOOKS VERY GOOD AND WILL MAKE ONLY VERY MINOR ADJUSTMENTS. AFOREMENTIONED UPPER LOW OPENS UP OVER THE CNTL PLAINS BY MIDDAY SATURDAY. EFFECTS HERE SHOULD BE CLEARING BY EARLY DAY WITH ADVISORY CRITERIA WLY WINDS EXPECTED. IF THESE WINDS AND THE PRECEDING WIDESPREAD RAINS VERIFY...LOOK FOR A DECENT AMOUNT OF BLOWING DUST SATURDAY. AS FOR THE EXTENDED...FLAT UPPER LEVEL RIDGE REESTABLISHES ITSELF OVER THE WRN GULF OF MEXICO WITH WSWLY UPPER FLOW OVERHEAD. SFC DEWPOINTS RECOVER BY EARLY WEEK WITH DRYLINE LIKELY IN THE AREA... PROBABLY EAST...BY MONDAY OR TUESDAY. CONVECTION A POSSIBILITY ALTHOUGH TOO SLIM TO MENTION SLIGHT CHANCE ATTM. PRELIMINARY NUMBERS FOLLOW. FRIONA 42/70/49/78 3340 TULIA 41/68/52/80 4360 LUBBOCK 45/73/54/82 5260 BROWNFIELD 44/77/52/81 5340 CHILDRESS 48/65/55/83 7280 ASPERMONT 49/73/59/82 7270 .LUB...NONE
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.